MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP Medline Industries, Inc.; THORACOTOMY

MEDLINE INDUSTRIES LP Medline Industries, Inc.; THORACOTOMY
Model Number DYNJ904147B
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on 08/01/2022, 'an unidentified growth was found on the suction tubing which came in the sterile thoracotomy pack'.The growth was noticed by the physician's assistant, 'after the incision was made and the surgeon had started surgery'.Per the facility, 'the patient was started on prophylactic antibiotics, and the sterile field was tore down and a new kit was opened with a two person inspection of every item that came from the new kit prior to being placed on the new sterile field'.According to the facility, 'the patient is doing well and there are no reported effects from the event date'.A sample from the same lot was requested to be returned for evaluation.No additional information is available at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on 08/01/2022, 'an unidentified growth was found on the suction tubing which came in the sterile thoracotomy pack'.

Brand Name
Medline Industries, Inc.
Common Device Name
THORACOTOMY
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key15402319
Report Number1423395-2022-00030
Device Sequence Number5183771
Product Code LRO
UDI-Device Identifier10195327047269
UDI-Public10195327047269
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNJ904147B
Device Catalogue NumberDYNJ904147B
Device Lot Number22BME571
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight71 KG